Flexeril and Insomnia

Is there a connection between Flexeril and insomnia? Clinical studies have shown that insomnia is a rare side effect of Flexeril, occurring in less than 1 percent of people. However, it is difficult to tell if insomnia is due to Flexeril or other, unrelated factors. If you are taking Flexeril and insomnia occurs, be sure to talk to your healthcare provider about possible treatment options.

Does Flexeril Cause Insomnia?

Insomnia is a possible (although rare) side effect of Flexeril® (cyclobenzaprine hydrochloride). In fact, for the majority of people, Flexeril is much more likely to cause drowsiness. However, insomnia has been reported as a rare Flexeril side effect, occurring in less than 1 percent of people.
 

Do I Have Insomnia?

People with insomnia often experience one (or more) of the following symptoms:
 
  • Having problems falling asleep
  • Waking up often during the night and having trouble going back to sleep
  • Waking up too early in the morning
  • Getting non-refreshing sleep.
  •  

Flexeril and Insomnia: Final Thoughts

It is impossible for your healthcare provider to know whether you will develop insomnia while taking Flexeril. Also, in some cases, if a person does develop insomnia, it is challenging to know whether these problems are because of other, unrelated reasons.
 
If you develop insomnia while taking Flexeril, make sure to talk with your healthcare provider. There are other treatments that he or she may be able to recommend, such as adjusting the Flexeril dosage or trying another muscle relaxant.
 
The Top 17 Side Effects of Chemotherapy

Flexeril Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.